Please use this identifier to cite or link to this item: http://repositorio.unicamp.br/jspui/handle/REPOSIP/197567
Type: Artigo de periódico
Title: [acute Respiratory Failure As A Manifestation Of Eosinophilia-myalgia Syndrome Associated With L-tryptophan Intake].
Author: Grangeia, Tiago de Araujo Guerra
Schweller, Marcelo
Paschoal, Ilma Aparecida
Zambon, Lair
Pereira, Mônica Corso
Abstract: Eosinophilia-myalgia syndrome was described in 1989 in patients who presented progressive and incapacitating myalgia and eosinophilia in blood, fluids and secretions. Most patients report previous L-tryptophan intake. Respiratory manifestations are found in up to 80% of the cases, occasionally as the only manifestation. Treatment includes drug discontinuation and administration of corticosteroids. Here, we describe the case of a 61-year-old female admitted with acute respiratory failure after using L-tryptophan, hydroxytryptophan and other drugs. The patient presented eosinophilia, together with elevated eosinophil counts in the bronchoalveolar lavage and pleural effusion. After discontinuation of the drugs previously used, corticosteroids were administered, resulting in clinical and radiological improvement within just a few days.
Subject: Acute Disease
Antidepressive Agents, Second-generation
Eosinophilia-myalgia Syndrome
Female
Glucocorticoids
Humans
Middle Aged
Prednisolone
Respiratory Insufficiency
Tryptophan
Rights: aberto
Identifier DOI: 
Address: http://www.ncbi.nlm.nih.gov/pubmed/18200378
Date Issue: -1-Uns- -1
Appears in Collections:Artigos e Materiais de Revistas Científicas - Unicamp

Files in This Item:
File Description SizeFormat 
pmed_18200378por.pdf1.04 MBAdobe PDFView/Open
pmed_18200378eng.pdf1.03 MBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.